3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Post-Medication Weight Loss

Reply
 
Thread Tools
Old 12-22-2005, 08:43 AM   #1
Vegan in Training
 
Mina's Avatar
 
Join Date: Dec 2005
Posts: 81

Default Post-Medication Weight Loss

I was wondering if any of you who were dealing with depression and similar conditions have been put on any medication that caused you to gain a lot of weight. I didn't specifically have depression, but i've been diagnosed with similar things and I initially started gaining weight as a result of these medications.

I was wondering if enough people had this experience and could share tips as to losing weight after being on medication. However, i'm not sure if my current overweight issues are from that, as I was on those medications a couple years ago.

For anyone who has had these experiences, I have a few questions:

Did you gain weight due to the medication or due to the condition of depression itself (or both)? I ask this because for me, when I was depressed and also had other symptoms, I was more inclined to stop eating than to binge eat. That's why they put me on medication that caused gain to begin with, because they thought it wouldn't matter if I gained a few pounds. Little did they know...

Did you ever go off the medication, and if so, did you begin losing weight right away?

And... if you didn't lose weight right away, what did you to in order to help lose that weight?

I'm of the understanding that these medications mainly slow your metabolism, causing you to burn less calories and also make you more hungry. I remember when I was on them, I'd eat ENORMOUS amounts of food. One day, I ate a huge burrito, three bagels and practically a whole bag of carrots. I would eat anything I saw... even once I think I ate catsup right out of the bottle. I'm not sure if this was from meds or maybe just swiniging the other way in my eating
habits.

I don't know..


Any thoughts on this subject?
__________________
Mina is offline   Reply With Quote
Old 12-22-2005, 09:48 PM   #2
No more fat mama!
 
bearcatmo's Avatar
 
Join Date: Nov 2005
Location: Missouri
Posts: 113

Default

I ate with my depression. Gained 20# that took me forever to lose. Then last month I was diagnosed with depression and put on Wellbutrin. I have noticed that I eat smaller portions and I feel fuller longer. I hope you can find what is right for you! *hug*
__________________
SW*217(10/18/06)
CW*213(10/18/06)
GW*190


bearcatmo is offline   Reply With Quote
Old 12-23-2005, 12:27 AM   #3
Senior Member
 
liz321's Avatar
 
Join Date: Mar 2001
Posts: 2,211

Default

I was on paxil for 6 months......I was manic........I was not overwieght and my house was never cleaner!

Maybe I should do it again!

Liz
liz321 is offline   Reply With Quote
Old 12-25-2005, 05:35 AM   #4
Vegan in Training
 
Mina's Avatar
 
Join Date: Dec 2005
Posts: 81

Default

I heard some negative warnings on the news about Paxil for women. I forget what they said.
__________________
Mina is offline   Reply With Quote
Old 12-25-2005, 02:07 PM   #5
Senior Member
 
liz321's Avatar
 
Join Date: Mar 2001
Posts: 2,211

Default

Ya it makes you want to clean your house!

Liz
liz321 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 03:15 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2